Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 174, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2004, 3:22 AM CDT for Macoupin County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 3:22 AM CDT (08:22 UTC)
- Expired
- Jun 13, 2004, 4:00 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 130822
SVRLSX
ILC117-130900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
323 AM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 400 AM CDT
* AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF CARLINVILLE...MOVING NORTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GIRARD
VIRDEN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3940 9006 3920 8994 3922 8972 3953 8970
3953 8996
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:00 PM CDT, 14 hours 22 minutes earlier.
Area forecast discussion, Jun 12, 1:00 PM CDT, 14 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT SAT JUN 12 2004 CLOSED H5 LOW WAS CENTERED OVER SASKATCHEWAN THIS MORNING WITH RIDGE OVER THE EASTERN STATES. SYSTEM WILL OPEN UP AND SWING INTO SOUTHEASTERN CANADA. FLOW PATTERN FLATTENS OUT WITH A NEARLY ZONAL FLOW ACROSS THE NORTHERN THIRD OF THE COUNTRY WITH RIDGING ACROSS THE SOUTHERN PART OF THE COUNTRY BY TUESDAY. CLOSED LOW WAS SITUATED OVER TX. UNDER THE EXPECTED UPPER FLOW PATTERN, EXPECT FRONTAL BOUNDARY TO REMAIN ACROSS THE MIDWEST MUCH OF NEXT WEEK. LOOKS LIKE MCS SEASON IS OPEN. UPPER JET OF 75 KTS WAS SWINGING ACROSS SOUTHERN AZ INTO NM THIS MORNING. THE ETA, GFS, NGM AND UKMET ALL FORECAST A JET STREAK OF 80 KTS ACROSS THE UPPER MIDWEST BY MIDNIGHT TONIGHT WITH A STRONGER JET COMING INTO THE PACIFIC NW. THE GFS IS ONLY MODEL OF THE 4 THAT FORECASTS SIGNIFICANT DIVERGENCE ACROSS EAST CENTRAL MO THIS EVENING. AS A RESULT IT FORECASTS A BATCH OF HEAVY RAIN ACROSS THE EASTERN OZARKS INTO SOUTHERN IL THIS AFTERNOON AND EVENING. THE JET COMING INTO THE PACIFIC NW IS FORECAST TO NOSE INTO CENTRAL PLAINS SUNDAY NIGHT. EXPECT ANOTHER MCS TO AFFECT MO SUNDAY NIGHT WITH HEAVY RAIN POSSIBLE NORTH OF I-70. THE GFS AND ETA BOTH STRONGLY HINT AT YET ANOTHER MCS MONDAY NIGHT MAINLY NORTH OF I-70. THE 850 MOISTURE WAS POOLED FROM THE CENTRAL PLAINS ACROSS THE SOUTHERN HALF OF MO INTO THE OH VALLEY THIS MORNING. LOW LEVEL JET WILL ADVECT HIGHER MOISTURE BACK INTO THE REGION TONIGHT. THE 10 KM WRF MODEL OUT OF NCAR APPEARS TO BE HANDLING THE ONGOING CONVECTION FROM SOUTHEAST NEB INTO SOUTHERN MO BETTER THAN THE 4 KM WRF. THE 10 KM WRF MODEL FORECASTS A MCS ACROSS NORTHEAST KS/SOUTHEAST NEB/NORTHWEST MO BY THIS EVENING WITH SYSTEM EXPANDING AND ROLLING ACROSS NORTH MO INTO CENTRAL AND EAST CENTRAL MO AFTER MIDNIGHT. SYSTEM WEAKENS DURING THE MORNING WHICH IS THE TYPICAL LIFE CYCLE. MODEL THEN FORECASTS ANOTHERN MCS DEVELOPING FROM NORTH CENTRAL TO WEST CENTRAL MO DURING THE LATE AFTERNOON HOURS ON SUNDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR TONIGHT FOR CENTRAL AND NORTHEAST MO .IL...FLOOD WATCH FOR TONIGHT FOR WEST CENTRAL IL
Hazardous weather outlook, Jun 13, 2:32 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 232 AM CDT SUN JUN 13 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 232 AM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION. LINES AND CLUSTERS OF THUNDERSTORMS WILL MOVE THROUGH THE REGION DURING THE REST OF TONIGHT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE PATTERN WILL CONTINUE ON SUNDAY AND MONDAY ACROSS THE REGION WITH A CONTINUED RISK OF SEVERE THUNDERSTORMS. THE COMBINATION OF VERY WARM AND UNSTABLE AIR ENTRENCHED ACROSS THE MISSISSIPPI VALLEY REGION...ALONG WITH MIGRATING UPPER LEVEL DISTURBANCES...WILL RESULT IN SEVERAL ROUNDS OF THUNDERSTORMS FROM LATE SUNDAY THROUGH MONDAY. THE MAIN SEVERE WEATHER THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE FOR THUNDERSTORMS DURING THE PERIOD FROM TUESDAY THROUGH THURSDAY NIGHT. THIS PERSISTENT THUNDERSTORM THREAT IS DUE TO THE COMBINATION OF AN UNSTABLE SUMMERTIME AIRMASS...AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GKS
In the hours before
Local storm report, Jun 13, 1:41 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 AM CDT SUN JUN 13 2004
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1239 AM HALLSVILLE MO WIND DAMAGE
06/13/04 BOONE WINDS CAUSED SCATTERED
POWER OUTAGES AROUND
TOWN.Special weather statement, Jun 13, 2:00 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 200 AM CDT SUN JUN 13 2004 MOZ018-019-026-027-034-035-041-042-047>051-059-130700- AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...COLUMBIA...HANNIBAL...JEFFERSON CITY AND MEXICO 200 AM CDT SUN JUN 13 2004 ...SEVERE THUNDERSTORM WATCH #456 HAS BEEN CANCELLED... THUNDERSTORM ACTIVITY HAS DIMINISHED IN INTENSITY AND MOVED OUT OF THE WATCH AREA. WDB
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.